Alert archive / New Mexico / High Wind Watches in 2007
High Wind Watch 4, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this high wind watch at Feb 17, 2007, 1:47 PM MST for Eddy County, New Mexico. It took effect at Feb 19, 2007, 5:00 AM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 17, 2007, 1:47 PM MST (20:47 UTC)
- In effect from
- Feb 19, 2007, 5:00 AM MST
- Expired
- Feb 18, 2007, 1:12 PM MST
- In force
- Issued by
- NWS Midland/Odessa, TX
County Eddy County, NM
The radar
The Holloman AFB radar (KHDX), 183 km from the middle of the area, began a volume at 20:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 8.8 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1697 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- -258 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KMAF 172047 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 247 PM CST SAT FEB 17 2007 ...INCREASING WINDS ACROSS THE GUADALUPE AND DAVIS MOUNTAINS MONDAY... .MID LEVEL WINDS WILL INCREASE EARLY MONDAY IN ADVANCE OF AN UPPER LEVEL SYSTEM. WINDS ARE EXPECTED TO BE FROM THE WEST WHICH WILL BE FAVORED FOR CHANNELING TROUGH GUADALUPE PASS. THESE STRONGER MID LEVEL WINDS COMBINED WITH POTENTIAL FOR GOOD MIXING FAVORS WINDS TO INCREASE IN THE DAVIS MOUNTAINS AS WELL. NMZ027-TXZ074-258-181000- /O.NEW.KMAF.HW.A.0004.070219T1200Z-070220T0000Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-DAVIS/APACHE MOUNTAINS AREA- GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...ALPINE... GUADALUPE MOUNTAINS NP...PINE SPRINGS 247 PM CST SAT FEB 17 2007 /147 PM MST SAT FEB 17 2007/ ...HIGH WIND WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY AFTERNOON. WEST WINDS OF 30 TO 45 MPH WITH GUSTS OF 60 TO 65 MPH ARE POSSIBLE MONDAY. THESE WINDS ARE EXPECTED TO INCREASE BEFORE NOON AND DIMINISH BY SUNSET. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$
1 follow-up statement
000 WWUS74 KMAF 182012 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 212 PM CST SUN FEB 18 2007 ...VERY WINDY CONDITIONS ANTICIPATED ACROSS THE GUADALUPE AND DAVIS MOUNTAINS...THE VAN HORN CORRIDOR AND THE UPPER TRANS PECOS REGION AND ADJACENT PLAINS OF SOUTHEAST NEW MEXICO ON MONDAY... .WINDS WILL INCREASE ACROSS THE AREA ON MONDAY AHEAD OF AN UPPER LEVEL STORM SYSTEM APPROACHING FROM SOUTHERN ARIZONA. AN INCREASING PRESSURE GRADIENT OVER THE MOUNTAIN RANGES AND ADJACENT PLAINS WILL RESULT IN VERY WINDY CONDITIONS BY MIDDAY MONDAY...INCLUDING WIND GUSTS TO NEAR HURRICANE FORCE ACROSS THE HIGHER ELEVATIONS OF THE GUADALUPE MOUNTAINS. NMZ027-TXZ074-258-190415- /O.UPG.KMAF.HW.A.0004.070219T1200Z-070220T0000Z/ /O.NEW.KMAF.HW.W.0009.070219T1600Z-070220T0300Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-DAVIS/APACHE MOUNTAINS AREA- GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...ALPINE... GUADALUPE MOUNTAINS NP...PINE SPRINGS 212 PM CST SUN FEB 18 2007 /112 PM MST SUN FEB 18 2007/ ...HIGH WIND WARNING IN EFFECT FROM 10 AM CST /9 AM MST/ TO 9 PM CST /8 PM MST/ MONDAY... ...HIGH WIND WATCH NO LONGER IN EFFECT... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 10 AM CST /9 AM MST/ TO 9 PM CST /8 PM MST/ MONDAY. WESTERLY WINDS OF 30 TO 50 MPH...WITH GUSTS OVER 70 MPH...ARE POSSIBLE MONDAY ACROSS THE GUADALUPE MOUNTAINS. WESTERLY WINDS OF 30 TO 40 MPH...WITH GUSTS OVER 60 MPH...ARE ALSO ANTICIPATED ACROSS THE DAVIS MOUNTAINS ON MONDAY. THESE WINDS ARE EXPECTED TO INCREASE BEFORE NOON AND GRADUALLY DIMINISH SHORTLY AFTER SUNSET ON MONDAY. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. THESE WINDS COULD MAKE DRIVING DIFFICULT FOR MOTORISTS DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS...VANS...AND TRACTOR TRAILERS. THOSE PLANNING TRAVEL ALONG U.S. 62/180 THROUGH GUADALUPE PASS OR ACROSS THE DAVIS MOUNTAINS ON MONDAY ARE ENCOURAGED TO MONITOR THE LATEST INFORMATION FROM THE NATIONAL WEATHER SERVICE. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ NMZ028-029-033-034-TXZ057-058-190415- /O.NEW.KMAF.WI.Y.0003.070219T1600Z-070220T0300Z/ EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY- SOUTHERN LEA COUNTY-VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS- INCLUDING THE CITIES OF...ARTESIA...CARLSBAD... CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL... VAN HORN...PECOS 212 PM CST SUN FEB 18 2007 /112 PM MST SUN FEB 18 2007/ ...WIND ADVISORY IN EFFECT FROM 10 AM CST /9 AM MST/ TO 9 PM CST /8 PM MST/ MONDAY... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM CST /9 AM MST/ TO 9 PM CST /8 PM MST/ MONDAY. WESTERLY WINDS OF 25 TO 35 MPH...WITH GUSTS OVER 45 MPH...ARE EXPECTED BY MIDDAY MONDAY AND CONTINUE THROUGH THE AFTERNOON AND EARLY EVENING HOURS. WINDS ARE EXPECTED TO DIMINISH A FEW HOURS AFTER SUNSET ON MONDAY. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind watch went out at Feb 17, 1:04 PM MST, 43 minutes earlier.
Area forecast discussion, Feb 17, 1:04 PM MST, 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
204 PM CST SAT FEB 17 2007
.SHORT TERM...
WEATHER WILL BE RELATIVELY QUIET THIS EVENING AS SURFACE HIGH
PRESSURE SETTLES INTO WEST-CENTRAL TEXAS FROM THE NORTH AND WEST. BY
MORNING...THIS ANTICYCLONE SHOULD BE CENTERED JUST WEST OF SAN
ANTONIO. RELATIVELY GUSTY WINDS OUT OF THE NORTH-NORTHEAST ACROSS
THE PERMIAN BASIN THIS AFTERNOON WILL WEAKEN AFTER SUNSET AS THE
BOUNDARY LAYER DECOUPLES...HOWEVER THESE WINDS WILL CONTINUE TO VEER
AS THE SURFACE HIGH TRAVERSES TEXAS AND PICK UP AGAIN BY TOMORROW
AFTERNOON OUT OF THE SOUTH AS THE PRESSURE GRADIENT SHARPENS.
TEMPERATURES SHOULD REMAIN FAIRLY CLOSE TO THE CLIMATOLOGICAL NORMAL
THIS EVENING AS WAS THE CASE LAST EVENING. EXPECT RELATIVELY CLEAR
SKIES TO DOMINATE WITH A FEW HIGH CLOUDS ACROSS THE SOUTHWESTERN
PORTIONS OF THE FA IN RESPONSE TO AREA SUBTROPICAL MOISTURE.
ELSEWHERE...WINDS SHOULD DECREASE TO NEAR 5 KNOTS OR LESS ACROSS
MUCH OF THE AREA AND TEMPERATURES SHOULD DROP FAIRLY QUICKLY.
BLENDED FWC AND GFS GUIDANCE FOR THE EVE LOWS.
.LONG TERM...
RETURN SLY FLOW IN PLACE ACRS W TX/SE NM SUN AS SFC HIGH PRESSURE
MOVES E AND AS 5H FLOW BACKS TO THE SW. THERMAL RIDGE LOOKS TO BE A
LITTLE MORE AMPLIFIED FROM MODEL RUNS 24HRS AGO WITH THICKER MID
CLOUDS PROBABLY STAYING W OF THE PECOS THRU MAX HEATING. FCST
SEEMS TO DEPICT THIS WELL. OTHERWISE WINDY CONDITIONS ACRS MUCH OF
PB SUN WITH IMPRESSIVE 12HR PRESSURE FALLS ACRS W TX AND TIGHT MSL
PRESSURE GRADIENT. MINOR SHRTWV TROF WILL PASS ACRS W TX EARLY MON
A.M. WHICH WILL ALLOW FOR LOW LEVEL WIND FIELD TO VEER TO THE
SW-W. MEANWHILE 7H WINDS WILL HAVE INCREASED TO 35-50KTS. WRF40 IS
AGGRESSIVE WITH MTN WAVE SIGNATURE BY 06Z MON AND WILL OPT TO
ISSUE HIGH WIND WATCH FOR DAVIS/GDP MTNS BEGINNING EARLY MONDAY.
WRF REMAINS FARTHEST N WITH APPROACHING SRN STREAM SHRTWV TROF
WHILE GFS/ECMWF ARE DECENT AGREEMENT WRT TIMING AND LOCATION. AS
SUCH THIS WILL AFFECT ONSET OF PRECIP. CURRENT FCST HAS BEST
CHANCES OF PRECIP TOWARD TUE P.M./WED A.M. AND THIS IS IN GENERAL
AGREEMENT WITH GFS/ECMWF...WITH WRF REMAINING OUTLIER WITH PRECIP
FARTHER N/E AND EARLIER. MID LEVELS HAVE WARMED AND MTN SNOWS HAVE
BECOME LESS OF A CONCERN. WEAK PACIFIC FRONT FOLLOWS SYSTEM EARLY
WED WITH MID LEVEL RIDGING QUICKLY DEVELOPING. BY THUR LOW LEVEL
FLOW BEGINS TO RESPOND TO NEXT SRN STREAM SYSTEM WITH THERMAL
RIDGING AND POTENTIAL FOR WIDESPREAD WINDY/VERY WINDY CONDITIONS
FRI FOLLOWED BY DRY COLD FRONT AND ASSOCD COOLING SAT.
&&
.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX 33 63 43 70 / 0 0 10 0
CARLSBAD NM 30 65 40 74 / 0 10 0 10
DRYDEN TX 35 63 40 66 / 0 10 10 10
FORT STOCKTON TX 30 66 46 76 / 0 10 10 10
GUADALUPE PASS TX 31 57 41 63 / 0 10 10 10
HOBBS NM 31 64 41 70 / 0 0 10 10
MARFA TX 21 56 33 64 / 0 10 10 10
MIDLAND INTL AIRPORT TX 30 63 39 70 / 0 0 10 10
ODESSA TX 31 62 42 70 / 0 0 10 10
WINK TX 32 67 40 74 / 0 10 10 10
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...HIGH WIND WATCH FROM 5 AM TO 5 PM MST MONDAY FOR THE FOLLOWING
ZONES...GUADALUPE MOUNTAINS OF EDDY COUNTY.
TX...HIGH WIND WATCH FROM 6 AM CST /5 AM MST/ TO 6 PM CST /5 PM MST/
MONDAY FOR THE FOLLOWING ZONES...DAVIS/APACHE MOUNTAINS
AREA...GUADALUPE MOUNTAINS.
&&Hazardous weather outlook, Feb 17, 12:28 PM MST, 1 hour 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 128 PM CST SAT FEB 17 2007 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-181000- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 128 PM CST SAT FEB 17 2007 /1228 PM MST SAT FEB 17 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ON MONDAY...EXPECT WINDS TO INCREASE BOTH IN THE MOUNTAINS AND ON THE PLAINS AS ANOTHER STORM SYSTEM APPROACHES THE AREA. THE TIME FRAME OF THESE ENHANCED WINDS SHOULD BE BETWEEN MONDAY MORNING THROUGH LATE AFTERNOON...WITH WINDS DECREASING IN INTENSITY BY MONDAY EVENING. WINDS NEAR THE GUADALUPE PASS SHOULD APPROACH 40 MPH SUSTAINED WITH GUSTS NEARING AND EXCEEDING 60 MPH. THE DAVIS MOUNTAINS ALSO SHOULD SEE THE SAME NEAR AND ABOVE 6000 FEET IN ELEVATION. WINDS WILL BE ENHANCED ACROSS THE ADJACENT PLAINS OF BOTH THE GUADALUPE AND DAVIS MOUNTAIN CHAINS WITH WIND SPEEDS NEAR 20-25 MPH SUSTAINED WITH HIGHER GUSTS APPROACHING 35 MPH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
Nearby
High Wind Watches in New Mexico, 2007High Wind Watches in Texas, 2007Every high wind watch in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.